Alert archive / Ohio / Areal Flood Warnings in 2007
Areal Flood Warning 9, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Aug 20, 2007, 12:49 PM EDT for Erie County, Ohio. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 12:49 PM EDT (16:49 UTC)
- Expired
- Aug 21, 2007, 6:45 AM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Erie County, OH
The radar
The Cleveland radar (KCLE), 70 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Aug 20, 7:24 AM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 20, 7:24 AM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
724 AM EDT MON AUG 20 2007
.SYNOPSIS...
A STATIONARY FRONT ACROSS OHIO WILL REMAIN IN PLACE THROUGH THE
MIDDLE OF THE WEEK...ALLOWING SHOWERS AND THUNDERSTORMS TO PERSIST
ACROSS THE REGION THROUGH WEDNESDAY. IT WILL EVENTUALLY MOVE INTO
LOWER ONTARIO WEDNESDAY...BUT SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO BE POSSIBLE UNTIL THE WEEKEND WHEN A COLD FRONT
USHERS IN COOLER DRIER AIR.
&&
.NEAR TERM /THROUGH TONIGHT/...
FRONTAL BOUNDARY SLOWLY LIFTING INTO NORTHERN OHIO WILL ALLOW MORE
OF THE CONVECTIVE TYPE PRECIP TO PUSH OVER MORE OF THE AREA TO HELP
PRODUCE LOCALLY HEAVY RAIN WHICH WILL ADD TO THE 1 TO 3 INCHES THAT
HAS FALLEN OVER THE PAST 24 HOURS OVER MUCH OF NORTHERN OHIO WITH
THE HIER AMOUNTS IN THE WRN COUNTIES. WL CONTINUE FLOOD WATCH. CUD
NEED TO EXTEND FLOOD WATCH TODAY IN NW PA BUT FOR NOW THAT AREA HAS
ONLY RECEIVED LIGHT RA. WL LEAVE WATCH EXPIRATION AT MIDNIGHT
TONIGHT FOR NOW AND LET DAY SHIFT TAKE ANOTHER LOOK TO DECIDE
WHETHER EXTENDING THE WATCH WILL BE NEEDED.
EVEN WITH SLIGHT RISK FOR SVR TSRA TDA INTO EARLY TNGT FOR SWRN
THIRD OF AREA WL HOLD OFF ON MENTIONING POSSIBLE SEVERE IN THOSE
ZONES DUE TO CLOUD COVER ISSUE AND LET MORN CREW GET A LOOK AT 12Z
SOUNDINGS AND DECIDE THEN WHETHER TO MENTION THE SEVERE THREAT.
HOWEVER...MENTION WILL BE MADE IN THE HWO COMING OUT AFTER THE EARLY
MORNING ZONES.
TEMPS SHOULD BE ABLE TO RISE MORE TODAY AS THE FRONT LIFTS FURTHER
NE WITH THE WARM SECTOR SPREADING FURTHER INTO THE CWA.
&&
.SHORT TERM /TUESDAY/...
PER PREVIOUS DISCUSSION FLOOD WATCH MAY LATER NEED TO BE EXTENDED
THRU ALL OF MONDAY NIGHT. WEAK UPPER LOW FROM THE REMAINS OF THE
TROPICAL SYSTEM MOVE EAST OF OHIO BY TUESDAY WITH A LITTLE MID AND
UPPER RIDGING TRYING TO BUILD INTO THE AREA FROM THE WEST. THIS
SHOULD HELP TO LESSEN THE WIDESPREAD RAIN THREAT SOME TUESDAY AND
MORE SO ON TUESDAY NIGHT.
A FEW BREAKS IN THE CLOUDS ON TUESDAY SHOULD HELP TEMPS TO
RISE...ESPECIALLY IN THE SWRN PART OF THE AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
EXTENDED CONTINUES TO LOOK ON THE WARM AND WET SIDE...MODELS HAVE
BEEN CONSISTENT IN THIS FOR THE PAST SEVERAL DAYS. WEDNESDAY WILL
SEE HIGH PRESSURE SET UP TO OUR EAST WHILE THE LINGERING STATIONARY
FRONT MOVES INTO LOWER ONTARIO. TEMPS WILL WARM UP A BIT ON
WEDNESDAY BUT BEING IN THE WARM SECTOR...WILL PROBABLY END UP SEEING
SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. SIMILAR THINKING ON
THURSDAY AS WELL SINCE A WEAK WAVE WILL BRUSH THE WESTERN HALF OF
THE FORECAST AREA THURSDAY AFTERNOON. SOME OF THE DETAILS WILL STILL
NEED TO BE WORKED OUT LATER IN THE WEEK...GFS PAINTS A GOOD PICTURE
OF THE OVERALL SYNOPTIC PATTERN BUT IS OVER-DOING SOME OF THE
SHORTWAVES TOWARD THE END OF THE WEEK. COULD END UP SEEING SCATTERED
THUNDERSTORMS DURING THE DAY WITH DRY EVENINGS BOTH WEDNESDAY AND
THURSDAY BUT CONTINUITY AND NEWEST GUIDANCE HINT AT LEAVING CHANCE
POPS IN PLACE BOTH DAYS. MINOR CHANGES MADE TO WED AND THU.
FRIDAY THE H5 FLOW BECOMES SOUTHWESTERLY WHILE THE SURFACE LOW JUST
TO OUR WEST ELONGATES AND SLOWS TO A CRAWL. EXPECTING THE COLD FRONT
TO SLOWLY MAKE ITS WAY ACROSS THE FORECAST AREA SATURDAY AND
EVENTUALLY INTO PA SUNDAY AFTERNOON. WILL KEEP POPS IN PLACE FRIDAY
AND SATURDAY AND ATTEMPT TO DRY THINGS OUT BY SUNDAY. FINALLY LOOKS
LIKE HIGH PRESSURE AT THE SURFACE AND ALOFT WILL TAKE HOLD OVER THE
MIDWEST BY EARLY NEXT WEEK.
AS FOR TEMPS...NO MAJOR CHANGES MADE. AS MENTIONED...WILL SEE A BIT
OF A WARM UP ON WEDNESDAY LASTING THROUGH THE EARLY PART OF THE
WEEKEND. DROPPED TEMPS INTO THE MID 70S FOR NEXT SUNDAY AS HIGH
PRESSURE MOVES IN FROM THE NORTH.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
WARM FRONT OVER SOUTHERN OHIO...PLENTY OF IFR AND LOWER
CONDITIONS IN THE MOIST AIRMASS. ERI IS VFR AND MAY STAY BECAUSE
OF DOWNSLOPE UNTIL THEY GET SOME PRECIPITATION LATER TODAY. THE
MAIN WAVE IS NOW BRUSHING NORTHWEST OHIO AND WILL MOVE ALONG THE
LAKESHORE. ELSEWHERE STILL PLENTY OF IFR AND MVFR CEILINGS. SOME
IMPROVEMENT IN CONDITIONS MAY OCCUR THIS AFTERNOON AS WE WAIT FOR
ANOTHER WAVE TONIGHT TO BRING CONDITIONS BACK DOWN TO MAINLY IFR
AND LOWER. ON THE EDGE ABOUT SEVERE WEATHER THREAT...THE BEST
CHANCE SHOULD BE CENTRAL OHIO AND SOUTH.
OUTLOOK...THE FRONTAL BOUNDARY WILL CONTINUE TO CAUSE NON VFR
WEATHER THROUGH WEDNESDAY. A WARM AND MOIST SOUTHWEST FLOW WILL
DEVELOP FOR THE LATTER PART OF THE WEEK WITH A THREAT OF SHOWERS
AND THUNDERSTORMS AND NON VFR CONDITIONS AT TIMES.
&&
.MARINE...
BIG CONCERN IS THE STRENGTH OF THE EAST WINDS. THE NAM IS STRONGER
THAN THE GFS...THE STRONGEST WINDS SHOULD BE OVER THE EAST HALF OF
THE LAKE. THE GFS SEEMS BETTER SO WENT WITH THAT. AT THIS TIME ONLY
2 TO 4 FOOT WAVES FOR THE NEARSHORE WATERS AND THUS NO SMALL CRAFT
ADVISORY. THE WINDS WILL BEGIN TO DECREASE TONIGHT AS THE WAVE MOVES
ALONG THE FRONT. AT THIS TIME NO RIP CURRENTS FORECAST...IT WILL BE
CLOSE.
OUTLOOK...THE FRONTAL BOUNDARY WILL MOVE NORTH OF THE LAKE WEDNESDAY
AND THEN MAINLY A SOUTHWEST TO WEST FLOW ON THE LAKE THROUGH
THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ003-006>014-017>023-
027>033-036>038-047-089.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, Aug 20, 5:13 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 513 AM EDT MON AUG 20 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-210915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE- 513 AM EDT MON AUG 20 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR THE SOUTHWEST HALF OF NORTHERN OHIO ROUGHLY FROM A LINE FROM NEAR FINDLAY TO MANSFIELD TO CANTON. THESE STORMS COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-PAZ001>003-210915- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 513 AM EDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:32 AM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Sandusky, Wood | 6 hr |
| Aug 20, 7:01 AM EDT | Areal Flood Advisory | CLE | Erie, Huron, Seneca | 6 hr |
| Aug 20, 9:30 AM EDT | Areal Flood Advisory | CLE | Ashland, Lorain, Medina, Summit, Wayne | 8 hr |
| Aug 20, 9:52 AM EDT | Flash Flood Warning | CLE | Medina, Wayne | 6 hr |
| Aug 20, 10:10 AM EDT | Flash Flood Warning | CLE | Stark, Summit | 6 hr |
| Aug 20, 10:16 AM EDT | Areal Flood Warning | CLE | Huron, Sandusky, Seneca | 20 hr |
| Aug 20, 10:40 AM EDT | Areal Flood Advisory | CLE | Mahoning, Portage | 8 hr |
| Aug 20, 10:56 AM EDT | Areal Flood Warning | CLE | Lorain | 20 hr |
| Aug 20, 11:18 AM EDT | Flash Flood Warning | CLE | Mahoning | 6 hr |
| Aug 20, 11:31 AM EDT | Areal Flood Warning | CLE | Wood | 22 hr |
| Aug 20, 11:36 AM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa | 11 hr |
| Aug 20, 11:58 AM EDT | Areal Flood Warning | CLE | Cuyahoga, Geauga, Lake, Portage | 11 hr |
| Aug 20, 1:01 PM EDT | River Flood Warning | CLE | Erie, Huron | 24 hr |
| Aug 20, 1:26 PM EDT | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 4 days |
| Aug 20, 1:27 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 55 min |
| Aug 20, 2:06 PM EDT | River Flood Warning | CLE | Geauga, Portage, Summit | 8 hr |
| Aug 20, 2:15 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 45 min |
| Aug 20, 2:20 PM EDT | Tornado Warning | CLE | Crawford, Morrow | 55 min |
| Aug 20, 2:28 PM EDT | River Flood Warning | CLE | Cuyahoga | 8 hr |
| Aug 20, 2:34 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 40 min |
| Aug 20, 2:55 PM EDT | Tornado Warning | CLE | Richland | 24 min |
| Aug 20, 3:01 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 22 min |
| Aug 20, 3:04 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 56 min |
| Aug 20, 3:10 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 46 min |
| Aug 20, 3:40 PM EDT | Areal Flood Warning | CLE | Medina, Stark, Summit, Wayne | 12 hr |
| Aug 20, 4:27 PM EDT | River Flood Warning | CLE | Lorain | 59 hr |
Nearby
Areal Flood Warnings in Ohio, 2007Every areal flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.